MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM DRILL BIT/QC/165MM; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM DRILL BIT/QC/165MM; BIT, DRILL
Model Number 310.284
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 07/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 during an open reduction of fracture in the right proximal tibia that while drilling the cortex, the drill broke leaving the rest inside the bone of the patient.It could not be removed because of the difficulty in the anatomy without leaving complications in the patient.The procedure was completed successfully without surgical delay.Concomitant device: unknown drill sleeve (part # unknown, lot # unknown, quantity # 1).This report is for one (1) 2.8mm drill bit/qc/165mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 310.284, lot 5l35038: manufacturing site: bettlach.Release to warehouse date: july 18, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: visual inspection showed the distal tip of the drill broke off.The broken portion as not returned as its embedded in the patient¿s body.No other issues were identified.Dimensional inspection showed the relevant dimensions were conforming.The relevant drawings were reviewed.Based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.No definitive root cause was able to be determined as the circumstances surrounding the complaint are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM DRILL BIT/QC/165MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10369282
Report Number2939274-2020-03406
Device Sequence Number13667887
Product Code HTW
UDI-Device Identifier10886982186416
UDI-Public10886982186416
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.284
Device Catalogue Number310.284
Device Lot Number5L35038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DRILL SLEEVE
Outcome Attributed to Adverse Event Required Intervention;